Nebraska, 2025Flash Flooding and Flood in Nebraska, June 25 to 26, 2025
June 25 to 26, 2025 · NWS OAX · 3 events in 2 counties and zones
From the afternoon of June 25th into the morning of June 26th, continuous thunderstorms occurred in eastern Nebraska along a stalled surface trough/boundary stretching from northwest Iowa into northwest Kansas. Thunderstorm development was also aided by low level moisture transport and a passing mid-level disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From the afternoon of June 25th into the morning of June 26th, continuous thunderstorms occurred in eastern Nebraska along a stalled surface trough/boundary stretching from northwest Iowa into northwest Kansas. Thunderstorm development was also aided by low level moisture transport and a passing mid-level disturbance.
With storm motion largely parallel to the boundary, many locations saw repeated rounds of heavy rainfall with totals of 4 to locally 7+ inches. This led to flooding in portions of the area with water covering many roadways, including Highway 14 near Albion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 5:12 PM CST, 1 hour 13 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected across northeast NE and west-central IA this afternoon into the overnight period. A Flood Watch remains in effect for rainfall totals of 1 to 4 inches with localized areas up to 6 inches.
- Strong to severe storms will be possible this afternoon with damaging winds (60-70 mph gusts) the primary concern, though hail and a brief tornado can't be ruled out.
- Hot on Saturday, with precipitation chances returning late Saturday night into Monday.
Area forecast discussion, Jun 25, 5:12 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
612 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected
across northeast NE and west-central IA this afternoon into
the overnight period. A Flood Watch remains in effect for
rainfall totals of 1 to 4 inches with localized areas up to 6
inches.
- Strong to severe storms will be possible this afternoon with
damaging winds (60-70 mph gusts) the primary concern, though
hail and a brief tornado can't be ruled out.
- Hot on Saturday, with precipitation chances returning late
Saturday night into Monday.
&&
.DISCUSSION...
Issued at 215 PM CDT Wed Jun 25 2025
This Afternoon and Tonight...
Upper level analysis this afternoon depicts a mid- to upper-level
trough over the western CONUS with ridging over the southeastern
CONUS. Between these two features, we remain predominantly in
southwesterly flow aloft. Large breaks in cloud cover across
southeast NE and southwest IA will bring afternoon highs into the
mid 80s to low 90s, a near ten degree jump from yesterday.
Temperatures remain on the cooler side in northeast NE where cloud
cover persists.
A surface front that has been stalled across the area the past few
days has lifted into northeast NE and west-central IA. This feature
coupled with an incoming mid-level disturbance is expected to bring
widespread thunderstorm development along the front this afternoon
into the overnight period. These storms will pose both a severe
weather and flooding risk. First the severe weather risk. Afternoon
destabilization is expected to bring 2000+ J/kg of SBCAPE along with
25-35 kts of bulk shear and an LLJ increasing into the evening. This
will lead to the development of a few scattered strong to severe
thunderstorms this afternoon before more of an organized bowing
cluster pushes in towards the evening hours. The primary concern
will be damaging winds (60-70 mph gusts), though hail (up to 1") and
a brief tornado can't be ruled out. SPC currently has a slight risk
(level 2 out of 5) for severe weather in the area. Severe weather
potential will diminish into the overnight period.
Gears then shift towards flooding concerns as ingredients come
together for a line of training thunderstorms across northeast NE
and west-central IA into the overnight period. This is supported by
a warm cloud depth of 3-4 km and PWAT values pushing near 2", above
the 90th percentile for sounding climatology in late June. CAM
guidance is drawing a swatch of QPF values in the 1-5" range across
northeast NE and into west-central IA, with localized areas
possibility reaching up to 6". With heavy rainfall totals expected
over an area that has already received rainfall totals in the 1 to
3" range in the past two days, a Flood Watch has been issued for
northeast NE and west-central IA this afternoon into Thursday.
Increased runoff and flooding potential will be present.
Tomorrow...
Overnight precipitation will gradually taper off through the morning
hours with afternoon highs expected in the 80s. The aforementioned
surface front will sink into the southern portion of our forecast
area as the mid-level wave departs, bringing another round of
showers and thunderstorms developing in the afternoon and evening. A
few of these storms may be severe, with damaging winds (60+ mph
gusts) the primary concern. SPC has this area in a marginal risk
(level 1 of 5) for severe weather.
Friday and Beyond...
The surface front will continue to shift into the weekend. Friday,
the front is expected to remain just to our south, keeping much of
the area dry with highs in the upper 80s to low 90s. By Saturday,
highs will take a step up into the mid 90s with heat index values in
the 98-105 range. Precipitation chances return Saturday night into
Sunday as a mid-level disturbance pushes into the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 612 PM CDT Wed Jun 25 2025
Showers and storms will continue through the area overnight,
bringing MVFR to IFR conditions at times, along with some gusty
winds. Biggest question will be exact timing and duration. Also
still some questions on if they'll extend south to LNK, but if
they do, highest chances would be from 07 to 11Z. Otherwise for
Thursday, expect improvement to VFR with clouds around
4000-6000 ft agl. Expect southerly winds at or below 10 kts at
OMA and LNK and out of the northwest at OFK. Can't completely
rule out some additional storms toward mid-day at OMA and LNK,
but latest guidance suggests highest chances will remain to the
east.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch through Thursday afternoon for NEZ011-012-015>018-
030>034-042>044.
IA...Flood Watch through Thursday afternoon for IAZ043.
&&
DISCUSSION...Wood
AVIATION...CAHazardous weather outlook, Jun 25, 2:14 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
314 PM CDT Wed Jun 25 2025
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261015-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
314 PM CDT Wed Jun 25 2025
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Thursday
Showers and thunderstorms are expected to develop across
northeast Nebraska and west- central IA this afternoon into
tonight. The strongest storms will be capable of damaging wind
gusts and perhaps some hail through this evening. However, the
primary hazard is flooding rainfall, with that threat continuing
overnight. Rainfall totals of 1 to 4 inches with localized amounts
up to 6 inches will be possible across northeast NE and west-
central IA.
Another round of thunderstorms is expected Thursday afternoon into
evening across portions of far eastern Nebraska into southwest
Iowa. Flooding and damaging wind gusts are the main concerns.
.DAYS TWO THROUGH SEVEN...Thursday night through Wednesday
We'll see another round of storms Saturday night into Monday
morning bringing another chance for heavy rain and flooding, as
well as a low chance (<10%) for severe weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time, but wind and rainfall
reports are appreciated.
Flash Flood, Boone
- When
- June 25, 6:25 PM CST to 9:25 PM CST
- Where
- Boone County, 0.38 mi SSE of Albion Muni Arpt to 1.58 mi SSW of Albion Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.725, -98.048
During the afternoon and evening of June 25th, several rounds of moderate to heavy rain moved through Boone County with rainfall rates of 1-2 inches per hour at times. This led to flooding along the Beaver Creek near Albion, with water running over Highway 14 near 240th Avenue.
Flash Flood, Platte
- When
- June 25, 11:00 PM CST to June 26, 4:25 AM CST
- Where
- Platte County, 4.08 mi WNW of Monroe to 3.26 mi SW of Monroe
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.496, -97.696
During the afternoon of June 25th into the morning of June 26th, several rounds of moderate to heavy rain moved through Platte County with rainfall rates of at least 1 inch per hour at times. This led to flooding in southwestern portions of the county, with emergency management reporting road closures lasting into the afternoon of the 26th.
Flood, Platte
- When
- June 26, 4:25 AM CST to 2:55 PM CST
- Where
- Platte County, 4.08 mi WNW of Monroe to 3.26 mi SW of Monroe
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.496, -97.696
During the afternoon of June 25th into the morning of June 26th, several rounds of moderate to heavy rain moved through Platte County with rainfall rates of at least 1 inch per hour at times. This led to flooding in southwestern portions of the county, with emergency management reporting road closures lasting into the afternoon of the 26th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornadoes and Damaging Winds in Minnesota, June 25, 2025$227,000 · EF1 · 9 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Alabama, June 25, 2025$133,000 · 65 kt wind · 19 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Alabama, June 25, 2025$54,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277050, 1277113, 1277114.